Florida, 2024Flash Flooding in Florida, January 27, 2024
January 27, 2024 · NWS MOB · 2 events in 1 county or zone
Heavy rain caused flooding in Santa Rosa County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain caused flooding in Santa Rosa County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jan 27, 5:41 AM CST, 5 hours 59 minutes earlier.
Area forecast discussion, Jan 27, 5:41 AM CST, 5 hours 59 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
541 AM CST Sat Jan 27 2024
...New AVIATION...
.AVIATION...
(12Z TAFS)
Issued at 541 AM CST Sat Jan 27 2024
Showers and storms over southeast Mississippi and extreme
southwestern Alabama progress eastward across the area through the
early afternoon hours as a cold front moves through the area.
Mostly IFR to MVFR conditions are expected through tonight, though
an improvement to VFR conditions is possible this afternoon over
southeast Mississippi and much of southwestern Alabama, but then
an IFR/MVFR ceiling is expected to reform over this portion
tonight. Southeasterly winds near 10 knots develop by mid morning
then switch to the northwest as the front moves through. /29
&&
.PREV DISCUSSION... /issued 349 AM CST Sat Jan 27 2024/
..New NEAR TERM, SHORT TERM, LONG TERM, MARINE...
NEAR TERM...
(Now through Sunday)
Issued at 349 AM CST Sat Jan 27 2024
An upper trof over the central states progresses well into the
eastern states during the period, with an associated surface low
bringing a strong cold front through the forecast area today. A
squall line is expected to organize just ahead/along the front
and progress fairly quickly through the forecast area from this
morning through the early afternoon hours. After examining model
soundings, there are two potential limiting factors for the
strength of the squall line. The first of these continues to be
concern about the quality of the lower level lapse rates, and a
second is now apparent with the soundings very moist overall with
little available DCAPE. Plenty of favorable shear is otherwise
available should convection become surface or near-surface based,
but the limited DCAPE calls into question the ability for
convection to be able to mix down the stronger flow aloft, and the
potential for less than favorable lower level lapse rates means
that most of the available CAPE may remain elevated. These
limiting factors create uncertainty for the potential of severe
storm development today, but will need to continue to closely
monitor as there has been a LOT of uncertainty with the weather
pattern lately and things could change quickly to a more favorable
environment. The Storm Prediction Center has a Slight Risk of
severe storms in effect for most of the area except for a Marginal
Risk mainly over the far western portion. Categorical pops this
morning will be followed by dry conditions developing from west to
east through the early evening hours, with dry conditions
continuing for Sunday as much drier and cooler air flows into the
area in the wake of the front. Locally heavy rainfall is possible
with the storms which may lead to flooding concerns. A high risk
of rip currents continues through tonight, followed by a moderate
risk for Sunday. Highs today will be 70-75, then Sunday will be
much cooler with highs in the 50s. Lows tonight range from the
lower 40s well inland to the mid 40s elsewhere. /29
LONG TERM...
(Sunday night through Friday)
Issued at 349 AM CST Sat Jan 27 2024
An upper ridge builds over the Plains, then shifts east to over
the Mississippi River into mid week, shifting a mean upper trough
over the eastern Conus to along the East Coast. Surface high
pressure moving over the western Gulf brings southwest to westerly
low level flow back to the Southeast by Tuesday. This shift in
low level flow, in combination with the building upper ridge, will
help to moderate temperatures early in the coming week. A strong
shortwave system moves into the East Coast trough mid week, with a
cold front moving over the forecast area Wednesday into Wednesday
evening in response. With the moisture return ahead of the
front's passage modest, and upper support from the passing upper
system remaining well northwest of the forecast area due to the
upper ridge, the frontal passage is expected to be rain free.
Behind the front, temperatures see a small drop, but quickly
rebound to above seasonal norms by Friday.
Looking at the specifics, temperature wise, low temperatures in mid
30s to around 40 Sunday and Monday nights rise to the low to mid 40s
Tuesday night, then drop back into the mid 30s to around 40 for
Wednesday and Thursday nights as a drier and a bit cooler airmass
moves over the forecast area. High temperatures ranging from the
upper 50s to around 60 Monday rise into the mid to upper 60s
Wednesday. High temperatures see a small drop Thursday, into the low
to mid 60s, but quickly rebound into the mid 60s for Friday.
/16
MARINE...
Issued at 349 AM CST Sat Jan 27 2024
Based on the latest observational trends, have cancelled the
marine Dense Fog Advisory for the Alabama bays and near shore
waters. While the Dense Fog Advisory has been cancelled, patchy
fog will still be possible through mid morning. A Small Craft
Advisory is now in effect for the 20-60 nm portion beginning at 6
am this morning, then the 0-20 nm portion will have a Small Craft
Advisory in effect as well by 9 pm this evening. The Small Craft
Advisory ends over the 0-20 nm portion by 9 am Sunday then ends
over the 20-60 nm portion by 6 am Monday. Winds and seas will be
higher with storms mainly today. /29
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 73 45 57 37 60 36 62 43 / 100 0 0 0 0 0 0 0
Pensacola 73 46 57 41 58 39 60 46 / 100 0 0 0 0 0 0 0
Destin 72 48 59 43 61 42 61 50 / 100 10 0 0 0 0 0 0
Evergreen 75 43 56 36 59 33 63 40 / 100 10 0 0 0 0 0 0
Waynesboro 72 43 53 34 58 33 64 40 / 100 0 0 0 0 0 0 0
Camden 73 43 52 36 56 32 62 40 / 100 0 0 0 0 0 0 0
Crestview 74 45 58 37 61 34 63 41 / 100 10 0 0 0 0 0 0
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through late tonight for ALZ265-266.
FL...High Rip Current Risk through late tonight for FLZ202-204-206.
MS...None.
GM...Small Craft Advisory from 9 PM this evening to 9 AM CST Sunday
for GMZ650-655.
Small Craft Advisory until 6 AM CST Monday for GMZ670-675.
&&
This product is also available on the web at:
www.weather.gov/mobIn the hours before
Special weather statement, Jan 27, 8:38 AM CST, 3 hours 2 minutes before
Special Weather Statement
National Weather Service Mobile AL
838 AM CST Sat Jan 27 2024
ALZ059-FLZ201-203-271515-
Escambia AL-Escambia Inland FL-Santa Rosa Inland FL-
838 AM CST Sat Jan 27 2024
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN ESCAMBIA...NORTHERN
SANTA ROSA AND NORTH CENTRAL ESCAMBIA COUNTIES THROUGH 915 AM CST...
At 837 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from Flomaton to 6 miles south of Century to 3 miles
north of Molino. Movement was northeast at 40 mph.
HAZARD...Wind gusts of 40 to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Brewton, Century, Flomaton, East Brewton, Jay, Pollard, and
Riverview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3074 8734 3085 8731 3105 8735 3119 8682
3100 8678 3100 8679 3087 8679
TIME...MOT...LOC 1437Z 246DEG 34KT 3101 8728 3088 8726 3077 8733
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHFlash Flood, Santa Rosa
- When
- January 27, 11:40 AM CST to 1:40 PM CST
- Where
- Santa Rosa County, 5 mi NW of Allentown to 4.16 mi SSE of Cobbtown
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 30.821, -87.110
Heavy rain caused water over the roadway near the 3900 block of CR 182.
Flash Flood, Santa Rosa
- When
- January 27, 11:40 AM CST to 1:40 PM CST
- Where
- Santa Rosa County, 1.09 mi NNW of Munson to 1.24 mi NW of Munson
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 30.863, -86.880
Water covering the road at the intersection of Munson Hwy and Hwy 4.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Wind in South Carolina, January 27, 2024EF1 · 4 events
- Marine Thunderstorm Winds in Gulf of Mexico, January 27, 20245 events
- Flooding and Heavy Rain in West Virginia, January 27 to 28, 20245 events
- Damaging Winds and Lightning Strike in Florida, January 27, 2024$10,000 · 50 kt wind · 3 events
- Flooding in Virginia, January 27 to 30, 2024$1,000 · 3 events
- Dense Fog in Montana, January 27, 20242 events
- Flooding in Missouri, January 27, 20242 events
- Dense Fog in Colorado, January 27, 20241 event
- Damaging Wind in South Carolina, January 27, 202450 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1158244, 1158245.